... was not working for her pain. About 1 week after stopping she was and still is having slurred speech, and difficulty walking. The MD's don't seem to know what is going on with her. I was wondering if these could be side effects from stopping the med. and if it these shall go away. MD's have been no help so far. MRI's CAT scans and blood work with still no answer. Could someone please help? Thank you
Is it possible the leg neuralgia was caused by a small blood clot? Your mother seems to have the signs of a mild stroke. Have the doctors ruled this out yet? So far, I haven't read anything about Gabapentin that raises any red flags. I'll research it a little deeper.
I hope it all goes well for your mother,
I have been on Neurontin before myself. It should not have caused these problems in that short of time even though everyone responds differently. Neurontin usually takes a month or more to work and when it finally works it is a Godsend. To me it sounds like she is having TIA's. My dad went through this and they did the same tests and they didn't show anything either until finally someone picked up on it. You may want to find a Neurosurgeon and they probably would know what to do. Please mention the TIA's and see if they want to look into that. Hope I have helped some. Let me know how she makes out.
I just got home from my mother-in-laws where she is vomiting her guts out and I read this and I think she has had a TIA. After reading these answers I would just like to say I think it is probably coincidental with the neurontin but I'm not a Dr. It really does sound like she had a stroke. About a year ago I pushed my m-i-l up the wheel chair ramp and she was heavier than I thought and I realized I could not do it but I did it anyway because the alternative was probably killing both of us so I pushed as hard as I could and I felt the worst pressure in my head and I felt like I blacked out for a split second. About an hour later I was feeling nauseated and the next day I had double vision , nausea equilibrium was off. That went on for four days and I was so terrified that I just didn't say nanything to my husband becuz he gave me hell for doing it by myself to begin with. I was fine on the fifth day but it was terrifying.
I will never take my sight for granted again.I hope you can get a result. I think the numbness on my mother-in-laws face might be bells palsy but she is vomiting alot and getting dehydrated to I think it will be a hopital for us tonight. Thank you for giving me an answer that might savve her life girls, although she really doesn't want to go on. I am terrified of getting old after watching this nightmare. Oh well, good luck and stay strong- she is lukcy to have you.
- Gabapentin Information for Consumers
- Gabapentin Information for Healthcare Professionals (includes dosage details)
- Side Effects of Gabapentin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 21 Aug 2009 • 5 answers
Posted 9 Jun 2010 • 3 answers
Posted 28 Dec 2012 • 6 answers
95 year old dad has been taking Gabapentin 300 mg in am and 600 mg at bedtime for many years for leg
Posted 1 Apr 2013 • 1 answer
Posted 21 Sep 2016 • 1 answer